Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 168, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2016, 9:00 PM CDT for Adair County, Oklahoma. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 9:00 PM CDT (02:00 UTC)
- Expired
- May 29, 2016, 9:17 PM CDT
- In force
- 17 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Adair County, OK
The radar
The Western Arkansas radar (KSRX), 49 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
615
WUUS54 KTSA 300200
SVRTSA
OKC001-300230-
/O.NEW.KTSA.SV.W.0168.160530T0200Z-160530T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAIR COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 930 PM CDT
* AT 900 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
STILWELL...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN ADAIR COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.
&&
LAT...LON 3564 9460 3574 9467 3579 9456 3574 9449
3564 9447
TIME...MOT...LOC 0200Z 311DEG 12KT 3573 9459
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
309
WWUS54 KTSA 300217
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
917 PM CDT SUN MAY 29 2016
OKC001-300225-
/O.CAN.KTSA.SV.W.0168.000000T0000Z-160530T0230Z/
ADAIR OK-
917 PM CDT SUN MAY 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TULSA.
LAT...LON 3564 9460 3574 9467 3579 9456 3574 9449
3564 9447
TIME...MOT...LOC 0213Z 311DEG 12KT 3570 9454
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:22 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 29, 6:22 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 622 PM CDT SUN MAY 29 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Mainly VFR conditions will prevail through the forecast period. Scattered showers and thunderstorms will develop Monday afternoon, with the potential for brief MVFR or lower conditions should a storm affect a terminal. && .PREV DISCUSSION... /ISSUED 220 PM CDT SUN MAY 29 2016/ DISCUSSION... Strong heating/instability has developed across portions of northeast Oklahoma this afternoon where scattered strong thunderstorms have developed. Deep layer shear remains minimal at best but a few pulse storms could produce marginally severe hail/damaging winds through the afternoon hours. Storms developing well west of the area this afternoon will likely remain so with only a slight chance for thunderstorms overnight. Unsettled weather pattern will continue for the next several days as several upper waves traverse the area with a moist/unstable air-mass in place. Stronger upper disturbance shifts into the southern plains Tuesday night into Wednesday with widespread showers/thunderstorms likely along/ahead of approaching cold front. Locally heavy rainfall will be possible which could lead to some localized flash flooding. Models have trended a little slower with speed/progression of cold front, which is now forecast to stall near the ARKLATX region Thursday into Friday. Shower/thunderstorm chances will likely persist across portions of southeast Oklahoma and west- central Arkansas during this time as a developing upper low moves into northern/central Texas. Exact track of upper low will determine how quickly precipitation shifts south of the region by the weekend. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...05
Hazardous weather outlook, May 29, 4:56 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT SUN MAY 29 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 PM CDT SUN MAY 29 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS WILL CONTINUE INTO EARLY THIS EVENING BEFORE WEAKENING. LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE STRONGEST STORMS UNTIL AROUND SUNSET. THE SLOW MOVEMENT OF THE STORMS WILL ALSO RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS...WHICH MAY LEAD TO LOCALIZED FLOODING ISSUES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR THE EARLY TO MIDDLE PART OF THE WEEK BEFORE A MORE DEFINED UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE PLAINS. LATE TUESDAY INTO WEDNESDAY SHOULD HAVE THE HIGHEST THUNDERSTORM CHANCES AND SEVERE WEATHER POTENTIAL AS THE UPPER LOW APPROACHES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, May 29, 8:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
818 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL STILWELL 35.81N 94.63W
05/29/2016 E1.00 INCH ADAIR OK EMERGENCY MNGR
&&
AEJLocal storm report, May 29, 8:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
830 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 6 NE STILWELL 35.88N 94.55W
05/29/2016 E2.75 INCH ADAIR OK EMERGENCY MNGR
BASEBALL HAIL IN PINEY. TIME ESTIMATED BY RADAR.
&&
AEJSpecial weather statement, May 29, 8:39 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 839 PM CDT SUN MAY 29 2016 ARZ010-019-300215- WASHINGTON AR-CRAWFORD AR- 839 PM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CRAWFORD AND SOUTH CENTRAL WASHINGTON COUNTIES UNTIL 915 PM CDT... AT 839 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF STRICKLER...MOVING SOUTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... WINSLOW... BLACKBURN... DEVILS DEN STATE PARK... STRICKLER... THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 42 AND 45. LAT...LON 3575 9443 3585 9434 3582 9412 3568 9430 TIME...MOT...LOC 0139Z 298DEG 10KT 3578 9435
Special weather statement, May 29, 8:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT SUN MAY 29 2016
OKZ069-300215-
ADAIR OK-
845 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADAIR COUNTY UNTIL 915
PM CDT...
AT 844 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STILWELL...
MOVING SOUTHEAST AT 15 MPH.
DIME TO PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
STILWELL... ADAIR STATE PARK...
LAT...LON 3568 9465 3578 9474 3584 9461 3578 9450
3573 9448 3568 9448
TIME...MOT...LOC 0144Z 311DEG 13KT 3578 9463Local storm report, May 29, 8:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 3 N TAHLEQUAH 35.96N 94.97W
05/29/2016 E1.75 INCH CHEROKEE OK PUBLIC
&&
AEJLocal storm report, May 29, 8:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
849 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL FAIRFAX 36.57N 96.70W
05/29/2016 E1.00 INCH OSAGE OK PUBLIC
TIME ESTIMATED BY RADAR
0425 PM HAIL 6 W SPERRY 36.30N 96.10W
05/29/2016 E1.50 INCH OSAGE OK TRAINED SPOTTER
HAIL NEAR ZINK RANCH IN SOUTHEAST OSAGE COUNTY.
0518 PM HAIL SALINA 36.29N 95.15W
05/29/2016 E0.25 INCH MAYES OK PUBLIC
0546 PM HAIL BROKEN ARROW 36.05N 95.79W
05/29/2016 E1.00 INCH TULSA OK PUBLIC
51ST AND LYNN LANE
0550 PM HAIL BROKEN ARROW 36.05N 95.79W
05/29/2016 E0.88 INCH TULSA OK BROADCAST MEDIA
0550 PM HAIL 3 NE BROKEN ARROW 36.08N 95.75W
05/29/2016 E0.50 INCH WAGONER OK TRAINED SPOTTER
41ST STREET SOUTH AND 193RD EAST AVE
0620 PM HAIL 2 E BROKEN ARROW 36.05N 95.75W
05/29/2016 E1.00 INCH WAGONER OK BROADCAST MEDIA
PEA TO QUARTER SIZE HAIL, ALMOST COVERING THE GROUND,
NEAR 71ST AND THE CREEK TURNPIKE.
0635 PM FLOOD 5 NE BROKEN ARROW 36.10N 95.73W
05/29/2016 WAGONER OK BROADCAST MEDIA
3 TO 4 INCHES OF WATER OVER 309TH STREET BETWEEN 41ST AND
71ST.
0642 PM HAIL 3 E PEGGS 36.08N 95.05W
05/29/2016 E1.50 INCH CHEROKEE OK PUBLIC
0650 PM HAIL 1 E CLAREMORE 36.31N 95.60W
05/29/2016 E0.50 INCH ROGERS OK PUBLIC
DIME SIZE HAIL EAST OF CLAREMORE
0702 PM FLOOD 7 NNE ONETA 36.11N 95.66W
05/29/2016 WAGONER OK BROADCAST MEDIA
4 TO 6 INCHES OF WATER OVER 305TH BETWEEN 31ST AND 61ST.
0720 PM HAIL 3 N TAHLEQUAH 35.96N 94.97W
05/29/2016 E1.75 INCH CHEROKEE OK PUBLIC
0720 PM TSTM WND DMG 7 NNE TAHLEQUAH 36.01N 94.92W
05/29/2016 CHEROKEE OK EMERGENCY MNGR
TREE BLOWN DOWN AT DIAMOND HEAD FLOATS NORTHEAST OF
TAHLEQUAH. THE TREE FELL ONTO 3 PEOPLE. EMERGENCY CREWS
ENROUTE.
0730 PM HAIL 6 NE STILWELL 35.88N 94.55W
05/29/2016 E2.75 INCH ADAIR OK EMERGENCY MNGR
BASEBALL HAIL IN PINEY. TIME ESTIMATED BY RADAR.
0735 PM HAIL MORROW 35.86N 94.44W
05/29/2016 E1.25 INCH WASHINGTON AR PUBLIC
TIME ESTIMATED BY RADAR
0757 PM HAIL BARON 35.92N 94.62W
05/29/2016 E1.00 INCH ADAIR OK TRAINED SPOTTER
0816 PM HAIL STILWELL 35.81N 94.63W
05/29/2016 E1.00 INCH ADAIR OK EMERGENCY MNGR
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:01 PM CDT | Special Weather Statement | TSA | Cherokee | 29 min |
| May 29, 7:07 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 23 min |
| May 29, 7:15 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 30 min |
| May 29, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 33 min |
| May 29, 7:42 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 33 min |
| May 29, 7:49 PM CDT | Special Weather Statement | TSA | Choctaw | 41 min |
| May 29, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 33 min |
| May 29, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 35 min |
| May 29, 8:45 PM CDT | Special Weather Statement | TSA | Adair | 30 min |
| May 30, 12:04 AM CDT | Special Weather Statement | TSA | Pushmataha | 41 min |
| May 30, 12:42 AM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| May 30, 12:43 AM CDT | Special Weather Statement | TSA | Choctaw | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.